Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 7, 2018, 5:55 PM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2018, 5:55 PM CDT (22:55 UTC)
- Expired
- Sep 7, 2018, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:20 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 7, 3:20 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 320 PM CDT Fri Sep 7 2018 .SHORT TERM... (Tonight and Saturday) ...Flash Flooding Possible This Evening and Tonight... The potential for additional flash flooding remains primary concern. Short term models indicate the cold front, and its associated convection, will slowly move more into our central counties this evening and tonight. The flash flood watch continues for all our counties, through tonight. .LONG TERM... (Saturday Night through Friday) ...Rain Continues Through Sunday... With most of the focus today on the short term, not much time for a long discussion here. Models continue to slowly push this system south east, and by Sunday afternoon, the system moves south and east of our area. Until then, the potential for flash flooding will continue, mainly for our Interstate 10 corridor southern counties Saturday night into Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 77 66 81 / 60 50 20 10 San Angelo 69 79 66 82 / 70 50 20 30 Junction 70 79 67 81 / 70 70 40 40 Brownwood 70 79 68 81 / 70 60 30 20 Sweetwater 67 77 65 80 / 50 40 10 10 Ozona 68 77 66 82 / 70 60 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 330 PM CDT Fri Sep 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 330 PM CDT Fri Sep 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue to affect the area this afternoon and tonight. Some of the rainfall will be heavy at times. The heavy rainfall, in addition to already saturated soils, will result in an increased flash flood threat. A Flash Flood Watch is in effect from this morning through early Saturday morning. Deadly lightning will also be a concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will likely continue Saturday, with lesser rainfall chances on Sunday. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 7, 3:53 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT FRI SEP 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 2 W BLACKWELL 32.09N 100.35W
09/07/2018 NOLAN TX LAW ENFORCEMENT
HIGHWAY 1170 WEST OF BLACKWELL CLOSED DUE TO FLOODING.
WATER OVER THE ROAD ON 1170 EAST OF BLACKWELL, AND ALSO
ALONG HIGHWAY 153 NEAR COUNTY ROAD 263
&&
EVENT NUMBER SJT1800118
SNSpecial weather statement, Sep 7, 4:57 PM CDT, 58 minutes before
Special Weather Statement National Weather Service San Angelo TX 457 PM CDT FRI SEP 7 2018 TXZ072-073-072230- Tom Green TX-Concho TX- 457 PM CDT FRI SEP 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN AND WESTERN CONCHO COUNTIES UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near Vancourt, or 20 miles east of Christoval, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Eola around 525 PM CDT. Other locations impacted by this storm include Vick and The Intersection Of Us-83 And Ranch Road 765. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3116 10022 3133 10030 3154 9989 3115 9974 TIME...MOT...LOC 2156Z 255DEG 12KT 3127 10016
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:30 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 40 hr |
| Sep 7, 7:28 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Sep 7, 8:18 AM CDT | Areal Flood Warning | SJT | Menard | 6 hr |
| Sep 7, 8:31 AM CDT | Flash Flood Warning | SJT | Haskell | 6 hr |
| Sep 7, 9:48 AM CDT | Areal Flood Advisory | SJT | Fisher | 3 hr |
| Sep 7, 10:03 AM CDT | Areal Flood Advisory | SJT | Nolan | 3 hr |
| Sep 7, 10:33 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 7, 11:26 AM CDT | Areal Flood Advisory | SJT | Jones | 3 hr |
| Sep 7, 12:23 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 3 hr |
| Sep 7, 12:27 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Sep 7, 12:47 PM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 3 hr |
| Sep 7, 12:55 PM CDT | Flash Flood Warning | SJT | Throckmorton | 3 hr |
| Sep 7, 2:10 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Sep 7, 2:30 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Sep 7, 3:32 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 3 hr |
| Sep 7, 3:43 PM CDT | Flash Flood Warning | SJT | Callahan, Coleman | 3 hr |
| Sep 7, 3:56 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Sep 7, 4:30 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Sep 7, 4:57 PM CDT | Special Weather Statement | SJT | Concho | 33 min |
| Sep 7, 5:23 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Sep 7, 5:45 PM CDT | Areal Flood Warning | SJT | Menard | 3 hr |
| Sep 7, 6:03 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 3 hr |
| Sep 7, 6:37 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.